Alert archive / Ohio / Wind Chill Advisories in 2018
Wind Chill Advisory 1, NWS Charleston, WV
NWS Charleston, WV issued this wind chill advisory at Jan 2, 2018, 1:51 PM EST for Perry County, Ohio. It took effect at Jan 2, 2018, 8:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2018, 1:51 PM EST (18:51 UTC)
- In effect from
- Jan 2, 2018, 8:00 PM EST
- Expired
- Jan 3, 2018, 10:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Charleston, WV
County Perry County, OH
The radar
The Cincinnati radar (KILN), 140 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183 WWUS41 KRLX 021851 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 151 PM EST Tue Jan 2 2018 OHZ066-030300- /O.NEW.KRLX.WC.Y.0001.180103T0100Z-180103T1500Z/ Perry- Including the cities of New Lexington, Crooksville, and Somerset 151 PM EST Tue Jan 2 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST WEDNESDAY... * WHAT...wind chills falling to near -10 are expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. * WHERE...Perry County. * WHEN...From 8 PM this evening to 10 AM EST Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
3 follow-up statements
118 WWUS41 KRLX 030125 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 825 PM EST Tue Jan 2 2018 OHZ066-031000- /O.CON.KRLX.WC.Y.0001.000000T0000Z-180103T1500Z/ Perry- Including the cities of New Lexington, Crooksville, and Somerset 825 PM EST Tue Jan 2 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from zero to 15 below zero. * WHERE...Perry County. * WHEN...Until 10 AM EST Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ KISTNER
799 WWUS41 KRLX 030827 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 327 AM EST Wed Jan 3 2018 WVZ522-523-526-031630- /O.NEW.KRLX.WC.Y.0002.180104T0500Z-180104T2300Z/ /O.NEW.KRLX.WC.A.0001.180104T2300Z-180106T1700Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 327 AM EST Wed Jan 3 2018 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST THURSDAY... ...WIND CHILL WATCH IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY MORNING... * WHAT...Very cold wind chills expected tonight and Thursday. Expect wind chills to range from zero to near 25 below zero. Dangerously cold wind chills possible Thursday night through Saturday. Wind chills could range from 10 below zero to 30 below zero. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. * WHERE...Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...For the Wind Chill Advisory, from midnight tonight to 6 PM EST Thursday. For the Wind Chill Watch, from Thursday evening through Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. A Wind Chill Watch means there is the potential for a combination of very cold air and the wind to create dangerously low wind chill values. Monitor the latest forecasts and warnings for updates on this situation. $$ OHZ066-031500- /O.CON.KRLX.WC.Y.0001.000000T0000Z-180103T1500Z/ Perry- Including the cities of New Lexington, Crooksville, and Somerset 327 AM EST Wed Jan 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 0 to 15 below zero. * WHERE...Perry County. * WHEN...Until 10 AM EST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
799 WWUS41 KRLX 031528 WSWRLX URGENT - WINTER WEATHER MESSAGE National Weather Service Charleston WV 1028 AM EST Wed Jan 3 2018 OHZ066-031630- /O.EXP.KRLX.WC.Y.0001.000000T0000Z-180103T1500Z/ Perry- Including the cities of New Lexington, Crooksville, and Somerset 1028 AM EST Wed Jan 3 2018 ...WIND CHILL ADVISORY HAS EXPIRED... Temperatures and wind chill readings are above threshold. $$ WVZ522-523-526-032330- /O.CON.KRLX.WC.Y.0002.180104T0500Z-180104T2300Z/ /O.CON.KRLX.WC.A.0001.180104T2300Z-180106T1700Z/ Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Snowshoe and Harman 1028 AM EST Wed Jan 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST THURSDAY... ...WIND CHILL WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH SATURDAY MORNING... * WHAT...Very cold wind chills expected tonight and Thursday. Expect wind chills to range from zero to near 25 below zero. Dangerously cold wind chills possible Thursday night through Saturday. Wind chills could range from 10 below zero to 30 below zero. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. * WHERE...Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...For the Wind Chill Advisory, from midnight tonight to 6 PM EST Thursday. For the Wind Chill Watch, from Thursday evening through Saturday morning. * ADDITIONAL DETAILS.... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. A Wind Chill Watch means there is the potential for a combination of very cold air and the wind to create dangerously low wind chill values. Monitor the latest forecasts and warnings for updates on this situation. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Jan 2, 1:40 PM EST, 11 minutes earlier.
Area forecast discussion, Jan 2, 1:40 PM EST, 11 minutes before
Area Forecast Discussion National Weather Service Charleston WV 140 PM EST Tue Jan 2 2018 .SYNOPSIS... Arctic air persists under strong high pressure. Next arctic front crosses Wednesday night, as low pressure tracks up the east coast. Brief warm up possible ahead of next system late next weekend. && .NEAR TERM /THROUGH WEDNESDAY/... As of 135 PM Tuesday... High pressure still firmly in control of the sensible weather across the area. Will get some airmass modification due to insolation and modest low level warm air advection over the next 28 hours or so, but will have to deal with another very cold overnight with plenty of single digit readings, and isolated below zero readings as well. Temperatures in the lowlands approach freezing, but will likely fall just short for most on Wednesday. As the surface high is squeezed off the mid Atlantic coast, rapid cyclogenesis will begin off the southeast coast, and a cold front will press in from the Great Lakes. Will see cloud cover increases by 00Z Thursday due to both systems, but keep the forecast dry through the near term. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 340 AM Tuesday... High pressure erodes through Wednesday under upper level height falls to the west associated with an approaching trough and cold front. Clouds build through the day everywhere as a powerful low begins to truck up the coast to the southeast and things destabilize with warm/moist air advection toward the west. Wednesday will feature the warmest temperatures in this region since Christmas with southern lowlands expected to near the freezing/melting mark. Model guidance is still generally uncertain as to how advection/clouds/downsloping will ultimately influence high temps ahead of the front, so mainly followed a general model blend - though did pull southern WV lowland temps up a tad. The cold front pushes through Wednesday night and early Thursday morning bringing with it a reinforcing shot of arctic air behind. The timing of the front ought to make for non-diurnal high temperatures Thursday with warmest temps experienced at the start of the climatological day. The superblend continues to struggle with PoPs in this sort of set up - i.e., cold-air advection with upsloping. Expect as least a fluffy dusting area-wide with scattered light snow showers behind the front Thursday with greater accumulations in upslope- enhanced areas. Friday, light snow showers continue. Models continue to suggest favorable LL flow to create a more direct connection to Lake Michigan - which would create more widespread snow showers across the area. The threat here would be periods of moderate snow showers - reducing visibility and wreaking havoc on roadway conditions. This threat migrates northward through the day as the upper-level low rotates up through the St Lawrence. Snow showers taper off first to the mountains Friday night before ending altogether by morning. With the reinforcement of cold air, wind chills are again a worry with plunging temperatures and increasing winds under NW flow. Friday night in particular may warrant headlines - current forecast has values as low as the negative 30's across the higher elevations with negative single digits across most of the lowlands. Though much too early for products at this time, wind chills have been highlighted in the HWO. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 415 AM Tuesday... Deep NW flow continues through Saturday and high pressure works in at the surface offering a brief dry period. Troughing transitions into broad ridging aloft Sunday with low level winds veering toward the West and southwest, so Sunday and Monday will be significantly and progressively warmer than anything experienced as of late should the forecast remain consistent. Of note, long- range operational models are in remarkable agreement for the period so high confidence exists in this warmup ahead of the next system. Significant PoPs associated with this textbook-looking lee-side low pressure system start to show on the western flanks late Sunday. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... As of 1230 PM Tuesday... VFR through the period with clear skies through 12Z, and high clouds moving in after. Winds under 12kts. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: None. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EST 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H H H H H H M PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H H M AFTER 18Z WEDNESDAY... IFR possible in snow in the mountains on Thursday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...26/MC NEAR TERM...26 SHORT TERM...MC LONG TERM...MC AVIATION...26
Hazardous weather outlook, Jan 2, 2:38 AM EST, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 238 AM EST Tue Jan 2 2018 WVZ522>524-526-030745- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Southeast Randolph- 238 AM EST Tue Jan 2 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind chill advisories or warnings may be necessary at times Wednesday night through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ066-067-075-076-084-WVZ009>011-019-020-030>032-039-040-525-030745- Perry-Morgan-Athens-Washington-Vinton-Wood-Pleasants-Tyler-Ritchie- Doddridge-Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Randolph- 238 AM EST Tue Jan 2 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY... This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northeast West Virginia and northern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Wind chill advisories may also be necessary Thursday night and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ516-518-520-030745- Southeast Raleigh-Southeast Fayette-Southeast Nicholas- 238 AM EST Tue Jan 2 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for portions of southeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. More wind chill advisories may be necessary Thursday night and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ083-085>087-VAZ003-004-WVZ005>008-013>018-024>029- 033-034-515-517-519-521-030745- Greenup-Carter-Boyd-Lawrence KY-Jackson OH-Meigs-Gallia-Lawrence OH- Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-Lincoln-Putnam- Kanawha-Roane-Wirt-Calhoun-Mingo-Logan-Boone-Clay-Braxton-Gilmer- McDowell-Wyoming-Northwest Raleigh-Northwest Fayette- Northwest Nicholas-Northwest Webster- 238 AM EST Tue Jan 2 2018 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 2, 10:31 AM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1031 AM EST TUE JAN 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM SNOW 4 SSE NORA 37.02N 82.32W
01/02/2018 M0.2 INCH DICKENSON VA CO-OP OBSERVER
24-HOUR SNOWFALL.
&&
EVENT NUMBER RLX1800027
MZNearby
Wind Chill Advisories in Ohio, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.